I had a liver transplant 9 months ago.1 year previously I had surgery for stenosis in the small intestine.Three months after my liver transplant I had a pulmonary embolism,and am still on warfarin.It is now thought I have genetic metabolic syndrome-I also have atherogenic dyslipidemia-high triglycerides,low hdl and high ldl.My plasma fasting glucose level is outside the range at 6.3 mmol/L and the serum gamma-glutamyl transferase level is high at 87 U/L,when the reference range is 58 or less.Neither alcohol or diet plays any part in these situations,and my body is also not absorbing vitamins as it should.Basically,I believe I am now developing a fatty liver-before my transplant I had this same situation which turned to NASH and then cirrhosis.What do you see as a possible prognosis?Thank you.
NASH can definitely recur. i would take vitamin E BHID for now and maybe get a baseline liver biopsy to establish a baseline. be careful not to gain weight. recurrent NASH is typically not a problem with graft loss but in your case we must remain vigilant. you may need periodic liver biopises to follow.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.